I'm a college student and was shot during a botched home invasion (they invaded my home). The wound was on my left humorous, the .357 bullet turned 7 inches of bone into dust and damaged my radial nerve. This occurred 2 years ago and I am still in excruciating pain. I just had my second radial nerve graft surgery on November 2, 2012 and the pain is worse then ever. I am on fentanyl, tramadol, oxycodone, Xanax, and tizanidine. The opiates cover the pain they were designed for but I'm having trouble with the tizanidine. I see a pain doc once a month and they prescribed taking 3 of the 4mg tabs 2x per day. This dose doesn't touch the pain. I am to the point of taking 5 or 6 at a time just to get the knots in my arm to loosen. The pain literally makes me sick. I tried taking more opiates to see if they helped, but it's clearly a muscle spasm related pain. I sleep 1to 3 hours a night and can not function at all. My docs won't increase the tizanidine dose (and I don't blame them, the max is 36mg/24 hr period) I have been on baclofin, cyclobenzoprine (sorry if misspelled) and soma. Soma worked well but I chose to switch because it is habit forming. My question is: 1) will my current dose of tizanadine harm my liver? I do not drink and I take milk thistle everyday to try helping my liver. 2). I am going to ask for soma at my next pm meeting, but if there is something stronger and better I want to know what it is so I can ask my docs? I go to an awesome pain management office. They rotate me thru 4 different docs so I get different ideas. I simply think that my body has built a tolerance to tizanadine so normal doses don't work. I am only 28 and very healthy, so I do not want to damage my liver. But I also can't stand being in constant pain. Please help me figure out what to do. My name is Brad and my e-mail is. Brad at selovers.com. Obviously "at" means @ I just want to avoid spam. ;-). Any help will be greatly appreciated.
Tizanidine - College student with gunshot wound to humorous needs advice on tizanadine?
You've pretty much been thru them all. Please don't worry about the fact that soma can be habit forming. If its the only thing that stops your severe pain, you need to take it. If the time ever comes you need to get off of it, you can just wean off of it. I have been on soma on several occasions for several months at a time and I have never had a problem stopping it. Tizanidine can cause liver toxicity.
I agree. If Soma works for you, then by all means use it. All these meds cause your body to be dependent on them - it takes a slow decrease to get off of them to preclude withdrawal. You can do this with Soma as well. You need to get your sleep - not sleeping will cause a whole lot more pain over time, plus your body never gets a break from the constant pain and suffering, which will take it's toll in time. If Soma works, by all means use it. ElizaJane
I certainly feel for you and do agree with the others. I used to take Soma and they are the only muscle relaxer that has ever worked for me; however I did start to abuse them so I got the doctor to start prescribing me the tizanadine. The problem I have with those is that at high dosages you could start hallucinating or have psychotic breaks. I think going back on the Soma is a good thing and if you have any difficulty abusing them, then give them to a family member and let them give you your scheduled doses. I hope this helps. Take care and good luck.
I am currently am on 24mg of tizanadine,also 30 mg of cyclobenzaprine,and I agree with you100% and it doesn't seem to work the way it did,when I first got put on it,yes your system does get immunned to it,but one is a stimulating one and the other is for the spasm's. The doctors have tried me on Methocarbamol tablets 500mg & 750mg, I believe that the 2nd worked better for me. Hopefully this will/might help answer your questions?Maybe,you could bring this information to your doctors attention. Sure hope you get the answers or medications you need to help you. Good luck.
- Tizanidine Information for Consumers
- Tizanidine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tizanidine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Aug 2009 • 1 answer
Posted 16 Mar 2011 • 2 answers
Posted 29 May 2012 • 4 answers
Posted 13 May 2017 • 2 answers
Posted 14 Jan 2018 • 1 answer